MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACROMIONIZER 4.0 EP-1 DSPL BL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ACROMIONIZER 4.0 EP-1 DSPL BL; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205326
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during set up it was found that the inner packaging of the acromionizer was damaged and could not be used.There was a back-up device available and a surgical delay less than 30 minutes was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original unopened packaging, the packaging has been damaged , the capsule over the blade is dented and the corner near the hub is completely fractured, releasing the seal.A review of the customer supplied image finds the complaint device, without the protective outer cardboard box, badly damaged.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the insert, blister tray, ffs blades found that parts must be free of blowouts and burn marks, incomplete forming, smudges, grease and oil spots, nicks, burrs spikes or ragged edges, cuts, tears or cracks.The root cause was associated with transport or storage.Factors that could have contributed to the reported event include exposure to excessive heat and/or inappropriate storage conditions.No containment or corrective actions are recommended at this time.

Brand Name
ACROMIONIZER 4.0 EP-1 DSPL BL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19140344
Report Number1219602-2024-00833
Device Sequence Number17993595
Product Code HAB
UDI-Device Identifier03596010251541
UDI-Public03596010251541
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205326
Device Lot Number50977425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown